MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FEM TRIAL SZ 6 RT; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE CR FEM TRIAL SZ 6 RT; FEMORAL TRIALS
Catalog Number 254500706
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the femoral trial has damage around the lug hole due to overuse.In addition, the t-handle has a crack at the middle of the handle from overuse.No parts or pieces were broken off/ left behind but with further use could become more broken or unsafe if used in surgery.It did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the femoral trial has damage around the lug hole due to overuse.In addition, the t-handle has a crack at the middle of the handle from overuse.No parts or pieces were broken off/ left behind but with further use could become more broken or unsafe if used in surgery.It did not happen in surgery.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the attune cr fem trial sz 6 rt had the lug hole worn out, additionally the metal bushing was missing from the device, likely due to the condition of the hole.The observed condition of the device can be attributed to a combination of heavy use and exposure to unintended forces during attempts of insertion or extraction of the trial while using the femoral trial gripper or when drilling using the patella femoral lug drill.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 6 rt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: 1.What was the exact allegation against the trial? was it worn, cracked, broken into pieces, bent, stripped, cross-threaded, or any device interaction? femur trial: the edge around the lug hole guide was wearing away due to overuse.T-handle: the middle of the handle was cracking.2.Was there a surgical delay? if yes, what is the duration of the delay? these issues did not cause delays or complications during surgery.3.Were there any adverse consequences that affected the patient because of the reported event? no adverse consequences.4.Did the handle break into two or more pieces? if no, please specify the alleged deficiency of the instruments.Were they bent, stripped, cross-threaded, etc.? yes, the handle was completely cracked through the middle.

Brand Name
ATTUNE CR FEM TRIAL SZ 6 RT
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20317025
Report Number1818910-2024-20283
Device Sequence Number7679162
Product Code HWT
UDI-Device Identifier10603295133780
UDI-Public(01)10603295133780(10)MVMJXS350
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500706
Device Lot NumberMVMJXS350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer09/30/2024
10/10/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/03/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown